Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Blood. 2009 Jul 9;114(2):261-3. doi: 10.1182/blood-2008-09-180604. Epub 2009 May 4.

Tyrosine kinase inhibitor-induced platelet dysfunction in patients with chronic myeloid leukemia.

Author information

  • 1Departments of Leukemia, The University of Texas M D Anderson Cancer Center, Houston, TX 77030, USA.

Abstract

Dasatinib is associated with increased risk of bleeding among patients with chronic myeloid leukemia, even in the absence of thrombocytopenia, suggesting the presence of a hemostatic defect. We tested platelet aggregation in 91 patients with chronic myeloid leukemia in chronic phase either off-therapy (n = 4) or receiving dasatinib (n = 27), bosutinib (n = 32), imatinib (n = 19), or nilotinib (n = 9). All but 3 patients simultaneously receiving imatinib and warfarin had normal coagulation studies. All 4 patients off therapy had normal platelet aggregation. Impaired platelet aggregation on stimulation with arachidonic acid, epinephrine, or both was observed in 70%, 85%, and 59% of patients on dasatinib, respectively. Eighty-five percent of patients on bosutinib, 100% on nilotinib, and 33% on imatinib had normal platelet aggregation. Dasatinib 400 nM induced rapid and marked prolongation of closure time to collagen/epinephrine in normal whole blood on the PFA-100 system. In conclusion, dasatinib and, to some extent, imatinib produce abnormalities in platelet aggregometry testing.

PMID:
19414863
[PubMed - indexed for MEDLINE]
PMCID:
PMC3952950
Free PMC Article

Images from this publication.See all images (2)Free text

Figure 1
Figure 2
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Write to the Help Desk